Download the Free Unbound MEDLINE PubMed App to your smartphone or tablet.
Available for iPhone, iPad, iPod touch, and Android.
Rash, groin [keywords]
- Generalized petechial rashes in children during a parvovirus B19 outbreak. [Comparative Study, Journal Article]
- Pediatrics 2010 Apr; 125(4):e787-92.
Human parvovirus B19 infection is associated not only with erythema infectiosum (fifth disease) but also, rarely, with purpuric or petechial rashes. Most reports of these atypical rashes describe sporadic cases with skin lesions that have distinctively focal distributions. During a community outbreak of fifth disease, we investigated a cluster of illnesses in children with generalized petechial rashes to determine whether parvovirus was the causative agent and, if so, to describe more fully the clinical spectrum of petechial rashes that are associated with this virus.Systematic evaluation was conducted by general pediatricians of children with petechial rashes for evidence of acute parvovirus infection.During the outbreak, acute parvovirus infection was confirmed in 13 (76%) of 17 children who were evaluated for petechial rash. Confirmed case patients typically had mild constitutional symptoms, and most (11 [85%] of 13) had fever. Petechiae were typically dense and widely distributed; sometimes accentuated in the distal extremities, axillae, or groin; and usually absent from the head/neck. Most case patients had leukopenia, and several had thrombocytopenia. Parvovirus immunoglobulin M was detected in 8 (73%) of 11 acute-phase serum specimens, and immunoglobulin G was detectable only in convalescent specimens. Parvovirus DNA was detected in all 7 tested serum specimens, including 2 acute-phase specimens that were immunoglobulin M-negative. All case patients had brief, uncomplicated illnesses, but 6 were briefly hospitalized and 1 underwent a bone marrow examination. Two case patients developed erythema infectiosum during convalescence.During an outbreak of fifth disease, parvovirus proved to be a common cause of petechial rash in children, and this rash was typically more generalized than described in case reports. Associated clinical features, hematologic abnormalities, and serologic test results are consistent with a viremia-associated illness that is distinct from and occasionally followed by erythema infectiosum.
- Systemic drug-related intertriginous and flexural exanthema (SDRIFE). [Case Reports, Journal Article]
- Dermatol Online J 2009; 15(8):3.
A 72-year-old man with a history of metastatic melanoma presented with a two-day history of erythematous and edematous plaques, with scattered bullae on the neck, chest, axillae, and inguinal and gluteal folds, which began five days after infusion of an experimental drug. The clinical and histopathologic findings were consistent with systemic drug-related intertriginous and flexural exanthema (SDRIFE), which is an uncommon drug reaction that results in symmetric erythema that affects the buttocks, groin, and/or thighs as well other flexural folds. The clinical manifestations of SDRIFE are highly characteristic and include distinctive primary cutaneous lesions with a specific distribution and course; however, heterogeneity exists with respect to histopathologic features, skin test results, and in vitro investigations. The exact mechanism of SDRIFE remains unknown but is thought to result from a type IV delayed hypersensitivity immune response. Treatment is symptomatic and includes topical or oral glucocorticoids.
- Groin rashes. Find some relief. [Journal Article]
- Mayo Clin Health Lett 2009 Aug; 27(8):6.
- [Intertriginous rash caused by pegylated liposomal doxorubicin]. [Case Reports, Letter]
- Actas Dermosifiliogr 2009 Apr; 100(3):241-2.
- Doripenem-induced intertriginous drug eruption as a mild form of AGEP. [Case Reports, Letter]
- J Eur Acad Dermatol Venereol 2009 Aug; 23(8):974-6.
- Atropine-like poisoning caused by topical use of undiluted topical robinul. [Journal Article]
- BMJ Case Rep 2009.
A case is described in which a patient inadvertently applied undiluted Robinul to a sweat rash in the groin and experienced two episodes of atropine-like poisoning. We highlight important diagnostic issues and identify concerns with prescribing unfamiliar medications.
- Famciclovir-induced leukocytoclastic vasculitis. [Case Reports, Journal Article]
- Ann Pharmacother 2008 Sep; 42(9):1323-6.
To report a case of famciclovir-induced leukocytoclastic vasculitis (LCV).A 67-year-old white female presented to the hospital for evaluation of large, bilateral palpable purpura; coalescing ulcers with central eschars; and small, red violaceous papules on her legs and groin. Approximately 2 months prior to this hospitalization, the woman was diagnosed with shingles of her left T1-T2 nerve distribution and was treated with famciclovir 500 mg 3 times daily, which was her first exposure to this medication. Her shingles resolved; however, on day 4 of treatment, she began to notice red spots on both of her legs that began to progressively blister and increase in size. She discontinued famciclovir at that time. The rash persisted and spread to her abdomen, groin, legs, feet, and toes. She underwent punch biopsy that revealed LCV. Workup was negative for antinuclear antibody, rheumatoid factor, hepatitis B and C virus, perinuclear-staining antineutrophil cytoplasmic antibodies, cytoplasmic-staining antineutrophil cytoplasmic antibodies, antibodies to extractable nuclear antigens, proteinase 3, and myeloperoxidase. The patient improved with daily oral steroids and local wound care.LCV has been reported only once before in the English literature as of January 2008. The most common cause of LCV is medication use, but it is a diagnosis of exclusion. It is hypothesized that drugs act as haptens, which cause an immune response. An objective causality assessment using the Naranjo probability scale suggested that famciclovir was the probable cause of LCV in this patient.Healthcare professionals should be aware of the possible development of famciclovir-induced LCV.
- Necrolytic migratory erythema in an opiate-dependent patient. [Case Reports, Journal Article]
- Clin Exp Dermatol 2008 Jan; 33(1):40-2.
An 18-year-old woman presented with severe features of seborrhoeic dermatitis involving her scalp. Subsequently, the toe webs and intertriginous areas became affected by an erythematous, slightly scaly and weepy rash. The groin area was most severely affected, and complicated by intermittent infections with staphylococci and herpes simplex. The patient admitted to smoking heroin and was subsequently enrolled in a methadone programme. A biopsy from the groin area showed a combination of parakeratosis and keratinocyte vacuolar changes, supporting a diagnosis of necrolytic migratory erythema (NME). On completion of methadadone withdrawal, the rash cleared. The rash returned upon recommencing methadone. NME consists of an irregular annular eruption with an erythematous crusted edge. It is often mistaken for intertrigo or seborrhoeic dermatitis. In this patient, a direct effect of heroin and methadone on the epidermal metabolism might be speculated. There could be a variant of the opiate recepter, which is especially sensitive to the effects of opiates. This is the second case occurring in association with opiate dependency and the first case where the patient was rechallenged, although the precise role of the opiates in the aetiology remains somewhat speculative.
- Weepy pruritic rash in the groin. [Journal Article]
- Proc (Bayl Univ Med Cent) 2007 Oct; 20(4):402-3.